Algebra & Number Theory

Weak Hopf monoids in braided monoidal categories

Craig Pastro and Ross Street

Full-text: Open access

Abstract

We develop the theory of weak bimonoids in braided monoidal categories and show that they are in one-to-one correspondence with quantum categories with a separable Frobenius object-of-objects. Weak Hopf monoids are shown to be quantum groupoids. Each separable Frobenius monoid R leads to a weak Hopf monoid RR.

Article information

Source
Algebra Number Theory, Volume 3, Number 2 (2009), 149-207.

Dates
Received: 26 January 2008
Revised: 14 November 2008
Accepted: 23 December 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513797355

Digital Object Identifier
doi:10.2140/ant.2009.3.149

Mathematical Reviews number (MathSciNet)
MR2491942

Zentralblatt MATH identifier
1185.16035

Subjects
Primary: 16W30
Secondary: 18B40: Groupoids, semigroupoids, semigroups, groups (viewed as categories) [See also 20Axx, 20L05, 20Mxx] 18D10: Monoidal categories (= multiplicative categories), symmetric monoidal categories, braided categories [See also 19D23]

Keywords
weak bimonoids (weak bialgebra) weak Hopf monoids (weak Hopf algebra) quantum category quantum groupoid monoidal category

Citation

Pastro, Craig; Street, Ross. Weak Hopf monoids in braided monoidal categories. Algebra Number Theory 3 (2009), no. 2, 149--207. doi:10.2140/ant.2009.3.149. https://projecteuclid.org/euclid.ant/1513797355


Export citation

References

  • J. N. Alonso Álvarez, R. González Rodríguez, J. M. Fernández Vilaboa, M. P. López López, and E. Villanueva Novoa, “Weak Hopf algebras with projection and weak smash bialgebra structures”, J. Algebra 269:2 (2003), 701–725.
  • J. N. Alonso Álvarez, J. M. Fernández Vilaboa, and R. González Rodríguez, “Weak braided Hopf algebras”, preprint, 2008. To appear in Indiana University Math. J.
  • J. N. Alonso Álvarez, J. M. Fernández Vilaboa, and R. González Rodríguez, “Weak Hopf algebras and weak Yang–Baxter operators”, J. Algebra 320:5 (2008), 2101–2143.
  • I. Bálint, Quantum groupoid symmetry in low dimensional quantum field theory, Ph.D. thesis, Eötvös Loránd University, Budapest, 2008.
  • I. Bálint, “Scalar extension of bicoalgebroids”, Appl. Categ. Structures 16:1-2 (2008), 29–55.
  • M. Barr, “Nonsymmetric ${}\sp \ast$-autonomous categories”, Theoret. Comput. Sci. 139:1-2 (1995), 115–130.
  • G. Bòhm and K. Szlachónyi, “A coassociative $C\sp *$-quantum group with nonintegral dimensions”, Lett. Math. Phys. 38:4 (1996), 437–456.
  • G. B öhm and K. Szlachányi, “Weak Hopf algebras, II: Representation theory, dimensions, and the Markov trace”, J. Algebra 233:1 (2000), 156–212.
  • G. B öhm and K. Szlachányi, “Hopf algebroids with bijective antipodes: axioms, integrals, and duals”, J. Algebra 274:2 (2004), 708–750.
  • G. B öhm, F. Nill, and K. Szlachányi, “Weak Hopf algebras, I: Integral theory and $C\sp *$-structure”, J. Algebra 221:2 (1999), 385–438.
  • T. Brzeziński and G. Militaru, “Bialgebroids, $\times\sb A$-bialgebras and duality”, J. Algebra 251:1 (2002), 279–294.
  • B. Day and R. Street, “Quantum categories, star autonomy, and quantum groupoids”, pp. 187–225 in Galois theory, Hopf algebras, and semiabelian categories, edited by G. Janelidze et al., Fields Institute Communications 43, Amer. Math. Soc., Providence, RI, 2004.
  • B. Day, P. McCrudden, and R. Street, “Dualizations and antipodes”, Appl. Categ. Structures 11:3 (2003), 229–260.
  • T. Hayashi, “Face algebras, I: A generalization of quantum group theory”, J. Math. Soc. Japan 50:2 (1998), 293–315.
  • A. Joyal and R. Street, “The geometry of tensor calculus, I”, Adv. Math. 88:1 (1991), 55–112.
  • A. Joyal and R. Street, “Braided tensor categories”, Adv. Math. 102:1 (1993), 20–78.
  • J.-H. Lu, “Hopf algebroids and quantum groupoids”, Internat. J. Math. 7:1 (1996), 47–70.
  • D. Nikshych and L. Vainerman, “Finite quantum groupoids and their applications”, pp. 211–262 in New directions in Hopf algebras, edited by S. Montgomery and H.-J. Schneider, Math. Sci. Res. Inst. Publ. 43, Cambridge Univ. Press, 2002.
  • F. Nill, “Axioms for weak bialgebras”, preprint, 1998.
  • P. Schauenburg, “Face algebras are $\times\sb R$-bialgebras”, pp. 275–285 in Rings, Hopf algebras, and Brauer groups (Antwerp/Brussels, 1996), edited by S. Caenepeel and A. Verschoren, Lecture Notes in Pure and Appl. Math. 197, Dekker, New York, 1998.
  • P. Schauenburg, “Duals and doubles of quantum groupoids ($\times\sb R$-Hopf algebras)”, pp. 273–299 in New trends in Hopf algebra theory (La Falda, 1999), edited by N. Andruskiewitsch et al., Contemporary Mathematics 267, Amer. Math. Soc., Providence, RI, 2000.
  • P. Schauenburg, “Weak Hopf algebras and quantum groupoids”, pp. 171–188 in Noncommutative geometry and quantum groups (Warsaw, 2001), edited by P. M. Hajac and W. Pusz, Banach Center Publ. 61, Polish Acad. Sci., Warsaw, 2003.
  • M. E. Sweedler, “Groups of simple algebras”, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 79–189.
  • K. Szlachányi, “Weak Hopf algebras”, pp. 621–632 in Operator algebras and quantum field theory (Rome, 1996), edited by S. Doplicher et al., Int. Press, Cambridge, MA, 1997.
  • M. Takeuchi, “Groups of algebras over $A\otimes \overline A$”, J. Math. Soc. Japan 29:3 (1977), 459–492.
  • P. Xu, “Quantum groupoids”, Communications in Mathematical Physics 216:3 (2001), 539–581.
  • T. Yamanouchi, “Duality for generalized Kac algebras and a characterization of finite groupoid algebras”, J. Algebra 163:1 (1994), 9–50.